advertisement
Question
Posted by: BMJ | 2010/04/22

Allergic reaction to penicillen

Hi Doc

I have a complicated UTI and my gynie perscribed Adco Amoclav bd 1000mg x 2 per day.

After the first dose a felt nauseous - but also thought it was from the uti, after the second dose my scalp itched like crazy and last night, I took my 3rd dose. I got hives all over my neck and chest. The itching on my scalp intensified and what feels like a hot flush. I took a Texa anitihistamine. The welts have gone down and the itchying has subsided a bit (still itchess a bit), but my chest and ears still feel like they are on fire - but they are not red. They were defin red last night but susided with the anitihistamine. My urine still stings - although there is an improvement and it is still very concentrated despite all the water I am taking. My kidneys are only mildly uncomfotable today. I still need to urinate often.

I am supposed to take this meds for another 8 days. What do I do now?

I have taken penicillen before and was fine with it. I have two sons with a diagnosed allergy to penicillen.

Thank you, dr Bets

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo BMJ
PLease do not continue with the Amoclav as it seems as if you could be allergic to it. Inform your doctor, as he must prescribe an alternative antibiotic for you to use. There is clavulanic acid in Amoclav ( amoxicillen and clavulanic acid) and this may be the cause of the allery. You must take a full course of antibiotics as complicated UTI may cause damage to the kidneys.
dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2010/04/22

Hallo BMJ
PLease do not continue with the Amoclav as it seems as if you could be allergic to it. Inform your doctor, as he must prescribe an alternative antibiotic for you to use. There is clavulanic acid in Amoclav ( amoxicillen and clavulanic acid) and this may be the cause of the allery. You must take a full course of antibiotics as complicated UTI may cause damage to the kidneys.
dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement